Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 29, 2006, 10:08 PM CDT for Pearl River County, Mississippi; Washington Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2006, 10:08 PM CDT (03:08 UTC)
- Expired
- Apr 29, 2006, 11:00 PM CDT
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 5:43 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 300308
SVRLIX
LAC117-MSC109-300400-
/O.NEW.KLIX.SV.W.0049.060430T0308Z-060430T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1008 PM CDT SAT APR 29 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 1100 PM CDT
* AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLINTON...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF BOGALUSA BY 1030 PM CDT
VARNADO BY 1045 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3087 9021 3071 9012 3078 8956 3101 8954
3100 9017
$$1 follow-up statement
000
WUUS54 KLIX 300310 CCA
SVRLIX
LAC117-MSC109-300400-
/O.COR.KLIX.SV.W.0049.060430T0308Z-060430T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1008 PM CDT SAT APR 29 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 1100 PM CDT
* AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLINTON...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHWEST OF VARNADO BY 1055 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR WASHINGTON PARISH.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3087 9021 3071 9012 3078 8956 3101 8954
3100 9017
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:00 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 29, 10:00 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 PM CDT SAT APR 29 2006
.DISCUSSION...
TORNADO WATCH #264 CONTINUES FOR EXTREME SERN LOUISIANA...WALTHALL
COUNTY MISSISSIPPI AND THE COASTAL WATERS...INCLUDING LAKES
PONTCHARTRAIN AND MAUREPAS. CLEARED NW COUNTIES OF CWA FROM WATCH.
BRIEF HEAVY RAINFALL/CONVECTION WILL CONTINUE WITH LINE OF STRONG
THUNDERSTORMS AS IT MOVES ACROSS SERN LA TOWARD MS. GOOD INFLOW OF
TROPICAL MOISTURE AHEAD OF FRONTAL BOUNDARY/DEWPTS IN 60S AND 70S
WILL PROVIDE AMPLE MOISTURE. BELIEVE POPS LOWER FOR NWRN ZONES AS
CONVECTION WILL WEAKEN SOME BY MIDNIGHT. CHANCE OF HEAVY RAIN IN
TSTMS STILL AROUND FOR EXTREME SE LA AND COASTAL MS. WILL EDIT
ZONES TO REFLECT TSTM TRENDS IN FIRST PERIOD. NO CHANGES FOR
REMAINDER OF FORECAST OR TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 81 59 86 / 90 40 20 05
BTR 66 83 61 87 / 90 40 20 05
MSY 69 82 66 86 / 80 50 20 05
GPT 69 78 64 83 / 90 60 20 05
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY FOR EXTREME SE
LOUISIANA...LAKES PONTCHARTRAIN AND MAUREPAS...COASTAL WATERS.
MS...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY WALTHALL COUNTY.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SUNDAY FOR GMZ530.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
&&Hazardous weather outlook, Apr 29, 12:05 PM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1205 PM CDT SAT APR 29 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-301200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE- ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE- PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1205 PM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO... SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS AFTERNOON THROUGH TONIGHT. HAZARDS ASSOCIATED WITH ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP WILL BE TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING. A SLIGHT RISK OF HEAVY RAINFALL WILL ALSO BE POSSIBLE MAINLY OVERNIGHT TONIGHT. ISOLATED AREAS OF UP TO 4 INCHES OF RAIN WILL BE POSSIBLE OVER THE NEXT 36 HOURS. .MARINE... SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL COASTAL WATERS FOR SOUTHERLY WINDS AROUND 25 KNOTS THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BEGIN TO WEAKEN AND MOVE EAST SUNDAY MORNING AND THEREFORE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER PERSONNEL ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER ADVISORIES ASSOCIATED WITH THIS UPCOMING EVENT IN CASE ACTIVATION IS WARRANTED. 8
In the hours before
Local storm report, Apr 29, 8:13 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
813 PM CDT SAT APR 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 10 SSW PLAQUEMINE 30.15N 91.30W
04/29/2006 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER LINES DOWN OVER ENTIRE PARISH.
0720 PM TSTM WND DMG 5 W BATON ROUGE 30.45N 91.21W
04/29/2006 WEST BATON ROUGE LA LAW ENFORCEMENT
NUMEROUS POWER LINES AND TREES DOWN.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:03 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 57 min |
| Apr 29, 10:56 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 49 min |
| Apr 29, 11:36 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 54 min |
| Apr 30, 12:04 AM CDT | Severe Thunderstorm Warning | LIX | Hancock | 56 min |
| Apr 30, 12:18 AM CDT | Tornado Warning | LIX | Hancock | 57 min |
| Apr 29, 7:20 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 115 min |
| Apr 29, 7:27 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint John the Baptist, Tangipahoa | 48 min |
| Apr 29, 7:47 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 58 min |
| Apr 29, 8:13 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 62 min |
| Apr 29, 8:37 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 53 min |
| Apr 29, 8:50 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James, Saint John the Baptist | 40 min |
| Apr 29, 9:05 PM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 29, 9:15 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa | 60 min |
| Apr 29, 9:28 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 47 min |
| Apr 29, 10:02 PM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 28 min |
| Apr 29, 10:30 PM CDT | Tornado Warning | LIX | Saint Tammany | 30 min |
| Apr 29, 10:41 PM CDT | Special Marine Warning | LIX | 94 min | |
| Apr 29, 11:50 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 70 min |
| Apr 30, 12:54 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 6:04 AM CDT | Tornado Warning | LIX | Saint Bernard | 26 min |
| Apr 30, 6:04 AM CDT | Tornado Warning | LIX | Saint Bernard | 26 min |
| Apr 30, 6:07 AM CDT | Special Marine Warning | LIX | 113 min | |
| Apr 30, 8:25 AM CDT | Special Marine Warning | LIX | 95 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.